Hail, Dallam
- When
- November 16, 12:15 PM CST
- Where
- Dallam County, 9.87 mi WSW of Perico
- Measured
- 1 in hail
- Reported by
- Amateur Radio
- Coordinates
- 36.230, -103.020
Nickel to quarter size hail was reported 10 miles south of Texline.
A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A powerful storm system brought significant severe weather to the region. Tornadoes, damaging winds, and large hail accompanied thunderstorms that formed during the afternoon hours and persisted into the evening. This was a very unusual event for late fall in the Central High Plains. One significant factor in this anomalous event was the presence of an unusual amount of moisture for mid-November, contributing to relatively high values of instability. No tornadoes had previously been documented in the Texas Panhandle during the month of November.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Nov 16, 12:08 PM CST, 7 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE AMARILLO TX 1208 PM CST MON NOV 16 2015 .UPDATE... JUST SENT AN UPDATE FOR TEMPERATURES AND WINDS AND MINOR ADJUSTMENTS TO POPS/WX. STILL CONCERNED ABOUT WINDS THIS AFTERNOON IN THE WEST APPROACHING ADVISORY CRITERIA. A MESOSCALE UPDATE FOCUSING ON THE SEVERE POTENTIAL WILL BE SENT SHORTLY. WE WILL LAUNCH A 19Z SPECIAL SOUNDING. BRB && .PREV DISCUSSION... /ISSUED 1143 AM CST MON NOV 16 2015/ AVIATION... THE POTENTIAL FOR CONVECTION AND WINDY CONDITIONS WILL CAUSE CONFIDENCE TO BE LOW FOR THIS TAF ISSUANCE. GUSTY SOUTH WINDS ARE EXPECTED TO CONTINUE THROUGH THIS AFTERNOON HOURS BEFORE A COLD FRONT SHIFT WINDS OUT OF THE WEST. ROUGHLY FROM 19Z THROUGH 03Z WILL BE OUR WINDOW TO POTENTIALLY SEE CONVECTION NEAR THE KAMA AND KGUY TERMINALS. THERE IS A SMALL CHANCE FOR ONGOING CONVECTION ACROSS THE EASTERN NEW MEXICO PLAINS COULD IMPACT KDHT BUT CONFIDENCE IS TOO LOW TO INCLUDE IN PREVAILING CONDITIONS. EXPECT TAF UPDATES AS CONVECTION DEVELOPS THIS AFTERNOON. MODELS SHOW THAT GUSTS SHOULD DIMINISH WHILE SUSTAINED WINDS REMAIN UP OVERNIGHT. WIND GUSTS ARE EXPECTED TO BE CLOSE TO THE 40KT RANGE DURING THE LATE MORNING HOURS TUESDAY OUT OF THE NORTHWEST AS THE BACK SIDE OF THE SURFACE LOW PASSES TO OUR NORTHEAST. PREV DISCUSSION... /ISSUED 427 AM CST MON NOV 16 2015/ DISCUSSION... AN ACTIVE PATTERN SHAPING UP FOR THE PANHANDLES TODAY THROUGH TUESDAY NIGHT. SURFACE LOW OVER EASTERN AND SOUTHERN COLORADO TODAY WITH SURFACE TROUGH EXTENDING WEST TO NEAR THE TEXAS AND OKLAHOMA STATE LINE OR ACROSS THE FAR WESTERN PANHANDLES WILL SET THE STAGE FOR CONVECTION THIS AFTERNOON AND EVENING MAINLY ACROSS THE EASTERN HALF OR TWO-THIRDS OF THE PANHANDLES. STRONG UPPER LEVEL SUPPORT BY 21Z TODAY AND 00Z TUESDAY APPROACHING THE FORECAST AREA FROM THE WEST WILL ALLOW FOR THE CONVECTION TO BECOME SEVERE. THE CONVECTION WILL SLOWLY TRANSLATE EASTWARD INTO OKLAHOMA BY 12Z TUESDAY. A STRONG COLD FRONT IS FORECAST TO PUSH ACROSS THE FORECAST AREA TONIGHT. CLOSED UPPER LOW WILL TRACK EAST ACROSS THE FOUR CORNERS REGION BY THIS AFTERNOON AND THEN TRACK EAST ACROSS THE SOUTHERN ROCKIES BY 00Z TUESDAY BEFORE LIFTING NORTHEAST INTO WESTERN KANSAS BY 12Z TUESDAY. WRAP AROUND CLOUDS AND PRECIP SHOULD AFFECT MAINLY THE NORTHERN AND WESTERN PORTIONS OF THE PANHANDLES TUESDAY AND TUESDAY NIGHT AS THE CLOSED UPPER LOW CONTINUES TO LIFT NORTHEAST ACROSS THE CENTRAL PLAINS STATES AND AWAY FROM THE PANHANDLES. THE BULK OF ANY WINTRY PRECIP SHOULD REMAIN JUST NORTH AND WEST OF THE FORECAST AREA...HOWEVER CANNOT RULE OUT SNOW ACROSS THE WESTERN OKLAHOMA AND EXTREME NORTHWEST TEXAS PANHANDLES. A COLD RAIN OR A RAIN AND SNOW MIX IS EXPECTED OVER THE REMAINDER OF THE NORTHERN AND WESTERN PANHANDLES TUESDAY AND TUESDAY NIGHT. MODELS COMING IN DRIER WITH THE WRAP AROUND PRECIP FOR THE PANHANDLES AND KEEPING THE BULK OF THE COLDER AIR MOSTLY OUT OF THE FORECAST AREA OVER NORTHERN NEW MEXICO...COLORADO AND KANSAS. HOWEVER...540 THICKNESS VALUES ARE FORECAST FOR THE OKLAHOMA AND THE NORTHERN TEXAS PANHANDLES BY 21Z TUESDAY AND 00Z WEDNESDAY THROUGH 12Z WEDNESDAY. ANY WINTRY PRECIP WILL LIFT QUICKLY NORTH AND EAST OUT OF THE FORECAST AREA AFTER 06Z WEDNESDAY. CURRENTLY THINKING ANY SNOWFALL AMOUNTS WILL BE AROUND AN INCH TO INCH AND A HALF AND MAINLY OVER THE WESTERN OKLAHOMA PANHANDLE. GENERALLY UP TO AN INCH POSSIBLE OVER THE REMAINDER OF THE OKLAHOMA AND NORTHERN TEXAS PANHANDLES. STRONG WINDS BEHIND THE DEPARTING CLOSED UPPER LOW TUESDAY AND TUESDAY NIGHT MAY RESULT IN BLOWING AND DRIFTING OF SNOW OVER THE WESTERN AND EXTREME NORTHWESTERN TEXAS PANHANDLES. ANOTHER COLD FRONT EXPECTED BY 00Z THURSDAY WITH COOLER BUT DRY CONDITIONS WITH THIS FRONT. A QUICK REBOUND IN TEMPS LATE THIS WEEK AS LEE SURFACE TROUGH DEVELOP BY FRIDAY AND WINDS QUICKLY RETURN TO THE SOUTH AND SOUTHWEST. A STRONG COLD FRONT THEN FORECAST LATE FRIDAY NIGHT OR EARLY SATURDAY MOVING SOUTH OUT OF THE CENTRAL PLAINS STATES AND EXPECTED TO BE DRY. STRONG NORTHERLY WINDS WITH THIS COLD FRONT SATURDAY WITH BELOW NORMAL TEMPS. CONTINUED DRY LATE THIS WEEKEND WITH ABOVE NORMAL CONDITIONS. SCHNEIDER && .AMA WATCHES/WARNINGS/ADVISORIES... TX...NONE. OK...NONE. && 14/17/09/16
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 343 AM CST MON NOV 16 2015 OKZ001>003-TXZ001>020-162100- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 343 AM CST MON NOV 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TODAY AND TONIGHT. SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS THE EASTERN PORTIONS OF THE TEXAS AND OKLAHOMA PANHANDLES THIS AFTERNOON AND EVENING. ACROSS THIS AREA...LARGE HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREATS ALTHOUGH ISOLATED TORNADOES ARE ALSO POSSIBLE. THE GREATEST CHANCE OF SEVERE THUNDERSTORMS WILL BE EAST OF A LINE FROM BEAVER TO MIAMI TO CLARENDON. SNOW WILL BE POSSIBLE ACROSS MAINLY THE WESTERN OKLAHOMA AND NORTHWESTERN TEXAS PANHANDLES LATE TONIGHT. ONLY LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE LATE TONIGHT WITH AMOUNTS LESS THAN AN INCH. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SNOW WILL BE POSSIBLE ACROSS MAINLY NORTHERN PARTS OF THE COMBINED PANHANDLES TUESDAY THROUGH TUESDAY NIGHT. LIGHT ACCUMULATIONS OF SNOW WILL BE POSSIBLE DURING THIS TIME ESPECIALLY IN THE FAR NORTHWEST TEXAS AND WESTERN OKLAHOMA PANHANDLES...AN INCH OR LESS COULD FALL. STRONG NORTHWEST WINDS OF 25 TO 35 MPH WITH HIGHER GUSTS CAN BE EXPECTED TUESDAY. .SPOTTER INFORMATION STATEMENT... EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTER GROUPS SHOULD BE READY FOR POSSIBLE ACTIVATION THIS AFTERNOON AND EVENING. SCHNEIDER
The Amarillo radar (KAMA), 162 km away, was scanning. The volume nearest the first event began at 18:13 UTC.
22 tornado, 15 hail, 6 thunderstorm wind. Local standard time, as filed.
Nickel to quarter size hail was reported 10 miles south of Texline.
Golf ball size hail was reported 4 miles north-northeast of Wayside.
Storm chasers witnessed a brief tornado about 5 1/2 miles west of Goodnight. No damage was seen. The tornado was rated EF-0.
A brief tornado was witnessed. No visible damage. A rating of EF-0 was assigned to this tornado.
A measured wind gust from the Pampa automated weather observing system of 75 mph was recorded.
Golf ball size hail was reported 19 miles southwest of Wolf Creek Park.
A south wind of 42 mph with gusts up to 68 mph was measured by the automated weather observing station 3 miles southwest of Dalhart.
A brief tornado caused a windmill to collapse. A witnessed stated that a funnel was visible for around 10 minutes and the tornado tracked 4 to 5 miles. The tornado was rated EF-0 with estimated maximum winds of 90 mph.
Storm chasers reported a brief touchdown just west of Groom. No damage was visible. The tornado was rated EF-0.
This long track tornado caused damage mainly to power lines and trees due to its rural track. It was the first tornado to pass near Pampa. Some trees were debarked and completely defoliated leaving only the trunks. The collapse of a high tension power line metal truss tower is the basis for the EF-3 rating. Maximum winds were estimated to be 140 mph. The tornado continued into Roberts County.
Penny size hail was reported at Lake Tanglewood.
Golf ball size hail was reported 8 miles north of Sunray.
This was the first of two tornadoes produced by this supercell. The most significant damage was to a sturdy steel constructed outbuilding which was completely destroyed. Damage to a nearby home included broken windows, removal of roof decking material and uplifting of the roof. 2 by 4 pieces of wood were embedded in the roof of the house. A large flat bed truck was moved 50 yards. This tornado was rated EF-2 with an estimated peak wind of 115 mph. The tornado continued into Gray County.
A brief tornado was reported by emergency management. Little to no damage was observed. This tornado was rated EF-0.
Penny to nickel size hail was reported at 34th and Teckla.
A 60 mph wind was estimated by the public at 34th and Teckla.
Quarter size hail was reported 4 miles southwest of Amarillo.
A brief tornado occurred east of Perryton and crossed County Road 377 and County Road 24. Damage to trees, a barbed wire fence, and the roof of a barn were observed. Three power poles were broken. The tornado was rated EF-1 with an estimated maximum wind speed of 98 mph.
This was the first of two tornadoes produced by this supercell. The most significant damage occurred in Carson County which caused the tornado to be rated EF-2 with an estimated peak wind of 115 mph. The tornado ended shortly after crossing into Gray County.
This long track tornado moved into Roberts County from Gray County and caused damage mainly to power lines and trees due to its rural track. It was the first tornado to pass near Pampa. Some trees were debarked and completely defoliated leaving only the trunks. The collapse of a high tension power line metal truss tower is the basis for the EF-3 rating. Maximum winds were estimated to be 140 mph.
There were multiple reports from local government officials and storm spotters of this tornado developing between County Road H and County Road F, west of Booker. The tornado crossed Highway 15 near County Road 28. The tornado then continued to move northeast and passed north of Booker. Multiple power flashes were witnessed just west of town. Tree and fence damage was found near the Texas/Oklahoma state line. A rating of EF-1 was given with a maximum wind speed of 86 mph.
Golf ball size hail was reported at McCullough and Hobart in south Pampa.
An uprooted tree was reported in Dumas due to severe thunderstorm winds.
This tornado was produced by the second supercell thunderstorm to impact the Pampa area and the same storm which resulted in the Groom tornado. The most significant damage was to the Halliburton Plant just east of Pampa. Sturdy commercial steel framed building at the Halliburton Plant were completely leveled with nmerous vehicles tossed on top of the rubble. This tornado was less than 3 miles from directly hitting the city of Pampa. One manufactured home was completely destroyed south of Pampa. This tornado was rated EF-3 with maximum winds estimated to be 155 mph based on the degree of damage.
Golf ball size hail was reported 3 miles east of Pampa.
The details of this tornado track was primarily based on video and photo evidence, and radar data. This tornado was produced by the same supercell which caused the tornado near Groom and the tornado near Pampa which destroyed the Halliburton Plant. Damage from this particular tornado was limited to broken wooden utility poles in Roberts County. The tornado was rated EF-1 with an estimated maximum wind speed of 100 mph. The tornado continued from Gray County into Roberts County.
The details of this tornado track was primarily based on video and photo evidence, and radar data. This tornado was produced by the same supercell which caused the tornado near Groom and the tornado near Pampa which destroyed the Halliburton Plant. Damage from this particular tornado was limited to broken wooden utility poles in Roberts County. The tornado was rated EF-1 with an estimated maximum wind speed of 100 mph.
A brief tornado was witnessed approximately 9 miles northeast of Borger. No damage was seen. The tornado was rated EF-0.
The path details of this tornado are based on trained spotter accounts and radar information. No damage was observed. A rating of EF-0 was assigned. This tornado moved into Hemphill County.
This tornado began in Roberts County. The path details of this tornado are based on trained spotter accounts and radar information. No damage was observed. A rating of EF-0 was assigned.
Quarter size hail was reported 2 miles east of Canyon.
An estimated wind gust of 60 mph was reported 3 miles south-southwest of Amarillo.
A brief tornado was reported in an open field in rural eastern Potter County. No damage was observed. The tornado was rated EF-0.
Numerous reports of quarter size hail were received from downtown Amarillo.
Quarter size hail was reported at 58th and Washington.
Half dollar size hail was reported 3 miles south-southeast of Amarillo.
Quarter size hail was reported 6 miles south-southeast of Borger just into Carson County.
A 65 mph wind gust was measured 6 miles south-southeast of Borger, just into Carson County.
Much of the track of this storm was across farmland which was inaccessible. Therefore, track width and tornado strengths are based on locations where it crossed roadways. One home sustained roof damage. Additional damage included trees, fences, metal sheds, and oil field equipment. A rating of EF-1 was assigned wit estimated maximum winds of 90 mph. The tornado started in northern Hemphill County and continued through Lipscomb County and into Ellis County, Oklahoma.
Much of the track of this storm was across farmland which was inaccessible. Therefore, track width and tornado strengths are based on locations where it crossed roadways. One home sustained roof damage. Additional damage included trees, fences, metal sheds, and oil field equipment. A rating of EF-1 was assigned with estimated maximum winds of 90 mph. The tornado started in northern Hemphill County and continued through Lipscomb County and into Ellis County, Oklahoma (see Storm Data for Oklahoma from NWS Norman for information about the ending location of this tornado).
The tornado was spotted crossing Highway 70 and again near Highway 83. There was damage to power poles, fences and a few oil field equipment sheds along the path. Much of the path was not accessible to the NWS survey team. A rating of EF-1 was assigned with estimated maximum winds of 90 mph.
Ping pong ball size hail was reported 4 miles west of Wolf Creek Park, southeast of Perryton.
A brief tornado crossed Highway 23 just south of Kiowa Creek. Little to no damage was observed due to lack of structures in the rural location. The tornado was rated EF-0.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2015Every state in 2015This day in weather historyThe tornado archive for Texas, 2015Warnings in Texas, November 2015
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 608830, 608831, 608899, 608902, 608850, 608832, 608851, 608903, 608895, 608861, 608833, 608834, 608856, 608877, 608835, 608836, 608841, 608881, 608858, 608862, 608884, 608842, 608852, 608859, 608843, 608866, 608867, 608901, 608869, 611455, 608844, 608853, 608896, 608845, 608846, 608847, 608848, 608854, 608872, 608874, and more.